# SDR CALA9701360

- Difficulty date: September 14, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N17085
- Make and model: Doug DC-10-30
- Aircraft serial: 47957
- Engine: Ge CF650C2
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Part number: K370P03
- Condition: Misinstalled
- Location: Nr 3 Engine
- Stage of operation: TO
- How discovered: O
- Nature of condition: W
- Precautionary procedure: C, E, D

## Discrepancy

T/O WAS REJECTED AT 5 KNOTS WHEN NR 3 ENG COMPRESSOR STALLED.  THE NR 3 ENG WAS SHUT DOWN AND THE ACFT RETURNED TO THE GATE.  MX INSPECTED THE NR 3 ENG AND FOUND DAMAGE.  THE NR 3 ENG WAS REMOVED AND REPLACED.  *S/D*  THE PRIMARY CAUSE OF THE ENGINE FAILURE TO BE LIBERATION OF A STAGE 13 HPC BLADE.  DURING CLOSER EXAMINATION IT WAS DISCOVERED THAT THE TWO EACH 13TH STAGE COMPRESSOR BLADE LOCKING LUGS WERE INCORRECTLY INSTALLED, WHICH ALLOWED ONE BLADE TO MIGRATE INTO THE LOADING SLOT POSITION AND LIBERATE.  THE LIBERATED BLADE CAUSED SEVERE SUBSEQUENT DAMAGE TO THE REMAINING HPC BLADES.
